Sorry, but more Topamax questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LindaAnn
New Member


Date Joined Sep 2005
Total Posts : 2
   Posted 9/7/2005 1:40 PM (GMT -6)   
Hello. I'm new here and am grateful to have found this forum. Here's my story with a few questions.
 
My Neuro prescribed 25 mg 1st week; 50 mg 2nd week; 75 mg 3rd week; 100 mg 4th week. At first I thought, WOW!!!! No more headaches!!! I thought for sure this was a miracle drug. But, then on Sunday, beginning my 5th week (still at 100 mg) I woke up with a headache so I took Imitrex; same thing happended Monday morning and Tuesday morning and Wednesday morning!!! I had to call my doctor on Wednesday because I had such severe pain behind my left eye ball! Did anyone ever experience pain in their eyes???  She had me decrease the Topamax back to 75 mg and wants me to stay at 75 mg for another 2 weeks.  Well, by Friday of last week I had a FULL BLOWN migraine!  Doc prescribed a 6 day Methylprednisolone (steroids) pack for swelling and meds for the nausea. Well, I'm continuing on the 75 mg of Topamx and STILL waking up each day with headaches. I've been taking Imitrex for the pain, which at least gets me functioning and able to make it to work. I'm beginning to wonder that since I'm waking up EVERYDAY with a headache again if this is going to work for me. So, I guess, my question is how long before you see any results?
 
As far as the weight issue goes, do you eventually STOP losing weight? I can't afford to lose any more weight. I've been on Topamax for 6 weeks and have lost 10 lbs.
 
As far as the memory things goes, I'm finding myself a lot more "quiet". Perhaps because I don't want to make a fool of myself. eyes
 
Thanks for letting me share my story.

doxilover
New Member


Date Joined Sep 2005
Total Posts : 2
   Posted 9/7/2005 3:04 PM (GMT -6)   
I tried Topamax for migraines and thought it was going to be a wonder drug for me too.  25mg didn't do anything so he increased it to 100mg.  I couldn't stay awake at work even though I was taking it at bedtime.  So I decreased to 50mg.  I went a whole month with no headaches.  Then they all of a sudden came back with a vengeance.  I get at least one a week, take zomig or imitrex, and it comes back for 3 days in a row.  So now I am off the Topamax and trying amitriptyline (I will start it tonight).  I am concerned a little because I am already taking lexapro for anxiety and amitriptyline is an antidepressant.  But these headaches have got to go!  They used to coincide with my menstrual cycles but now they are so random I can't figure out any triggers.  FRUSTRATING!  I know I was no help for you but thanks for listening.

tymaboy
Regular Member


Date Joined Aug 2005
Total Posts : 59
   Posted 9/7/2005 4:58 PM (GMT -6)   
doxilover- I was on the amitriptyline & lexapro my Dr said that I could either keep taking the lexapro or discontinue it. I choose to discontinue the lexapro. The amitriptyline worked well for me except for the fact that I gained ALOT of weight with it. It makes you sleep well at night (atleast for me it did) I have just started back on the Lexapro & trying the Topamax - sounds like just the oppissite of you. I actuelly hope the weight loss kicks in soon I just want to loose some of the weight I gained on the amitriptyline.

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 9/7/2005 8:20 PM (GMT -6)   

just some random useless info...

I gained weight on amitriptyline also...Since taking Topamax this time around I have lost about 20lbs. Gotta love it....oh, yeah...not to mention that it had seriously decreased the headaches.

Sara


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


purplegdaisy
Regular Member


Date Joined Feb 2005
Total Posts : 242
   Posted 9/7/2005 10:34 PM (GMT -6)   
My neuro had me on 25 mg at bedtime for 3 weeks then 25 in am and 25 in pm for 3 weeks and now I am up to 25 in am and 50 in pm and still have had no migraines. I think sometimes they try to move you up too fast. I had a sore throat and tongue the first week with loss of appetite, and now a little of that "words not lining up in the right order before they come out of my mouth" stuff and I often ask the kids to get me something and say the wrong thing.... usually whatever I am looking at at the moment is what comes out... but they are learning to understand my new language and I am doing much better.. maybe that is an option for you... to start over and take it slower this time.....

tracy
Diagnosed with U/C 2004
Colazal 3x3 daily
Pred, (again but tapering off, again)
Paxil 40 mg
Amitriptylin 25 mg 1x daily
Xanex 1 mg as needed
 
Migraines:
Topamax 25 mg 2x daily
Imitrex injections (if all else fails)
 
Undiagnosed lower back pain(still searching for someone to tell me why I hurt)
 
Hydrocodone 650 mg
flexeril 10 mg
 
 


Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 9/9/2005 9:55 PM (GMT -6)   

Hi LindaAnn,

Welcome! I've had a similar experience with Topamax and it was because I increased it too quickly. My neurologist also suggested I increase it 25 mg / week. I backed down until I had very little side effects, I had made it up to 200 mg / day. I reduced back to 75 mg and it took a good 3 weeks for symptoms to stop. I have now increased by 1/2 tablet and experienced a few more side effects but nothing significant and my headaches have lessened.

I had eye pain and my weight kept dropping. Eventually everything stops or at least lessens to a bearable level.

Good luck.


Nicky
________________________________________________________________________________
 
The secret of health for both mind and body is not to mourn for the past, not to worry about the future, or not to anticipate troubles, but to live in the present moment wisely and earnestly.   Buddha


favez
New Member


Date Joined Sep 2005
Total Posts : 9
   Posted 9/11/2005 4:36 PM (GMT -6)   
I began with 25 mg at nighttime. For 10 days I kept it like that. Then my doctor permit me to switch to 50 mg a day (25 at noon, 25 at nighttime). It's been two weeks and nothing changed with my headaches (which are daily). But hearing from you, I think I will try to go with 50 mg for a long time and see if it will get better. I'm only concerned about one side effect: Does Topamax makes you sleep during the day?

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 9/11/2005 8:10 PM (GMT -6)   

I am up to more than 200mg of Topamax daily and if you taper up correctly you should not be sleeping during the day...

I have found that slowly tapering to your desired dosage is the most important thing with Topamax and ANY of its possible side effects.

Sara


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


doxilover
New Member


Date Joined Sep 2005
Total Posts : 2
   Posted 9/12/2005 6:57 AM (GMT -6)   
I have been taking the amitryptiline for a few days now and have had 2 migraines this weekend.  But I know it takes awhile for it to get in your system and help - IF it's going to.  I took topamax for 3-4 months and didn't lose a pound.  So maybe the amitryptiline won't make me gain weight!!!  I'm wondering now if I didn't taper up slowly enough with the topamax.  But I know that going from 25mg to 100mg made me a zombie even when I was taking it at night.

LindaAnn
New Member


Date Joined Sep 2005
Total Posts : 2
   Posted 9/12/2005 8:36 AM (GMT -6)   

I appreciate everyone's feedback. I've decided that I'm going to stay at 75 mg even longer than the 2 weeks than my doctor has suggested. It just sounds like the longer you stay at one dose of Topamax the better your body adjusts. My body just seemed to freak out at 100 mg. and the eye pain and vision stuff is what really scared me, not to mention the killer migraine that came with it. I'm also trying to lay off the Imitrex. In fact I haven't taken Imitrex since last Wednesday (that's 5 days - a record for me!). I have woken up with a headache, but what I have taken is Bayer Back and Body Aspirin (that's just what I had at the house -- it worked though). I wonder if I'm just trading one monster for another though. Who knows????  Anyway, we'll see how long this lasts. This has been my pattern--something will work for a little while, then it quits.  I'm believing by faith that this will last though. I'm praying for a miracle!!!

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 7:40 AM (GMT -6)
There are a total of 2,885,945 posts in 316,660 threads.
View Active Threads


Who's Online
This forum has 157762 registered members. Please welcome our newest member, Lupwarrior.
417 Guest(s), 16 Registered Member(s) are currently online.  Details
tiredredhead, JayMot, Lapis_29, 0311, Dahlias, Jayhawk85, Serenity Now, Hoagie, Depov, Uniform Charlie, gabybee, ks1905, testuser1234, DebbieMH, jdiane, JkorourkeRN for husband


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer